MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEMPLATE HOLDING FORCEPS; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

BIOMET MICROFIXATION TRAUMAONE SYSTEMPLATE HOLDING FORCEPS; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G3: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that during a procedure the surgeon discovered that the tip of the forceps was broken.The forceps had been used as usual.It was unknown whether this breakage occurred before or during the surgery.Surgery was completed using other forceps.The tip was looked for on x-rays after discovery of fracture, but it was not found in the surgical site.No harm or injury to the patient was reported.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned forceps.The forceps show signs of multiple uses including heavy marking and scratching on the instrument surface.Further investigation shows that one of the two tips has fractured.The fractured portion of the tip was not returned.The complaint is confirmed.A determination cannot be made as to what caused the tip to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.A supplier dhr review was not performed as product has approximate field age of 10 years, with an unknown number of uses.The device shows signs of repeated use.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h4, h6, and h11.

Brand Name
TRAUMAONE SYSTEMPLATE HOLDING FORCEPS
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18875509
Report Number0001032347-2024-00091
Device Sequence Number21099594
Product Code MDM
UDI-Device Identifier00841036284602
UDI-Public(01)00841036284602(10)A14
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-0005
Device Lot NumberA14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown